Ohio, 2022Flooding in Ohio, February 25 to 26, 2022
February 25 to 26, 2022 · NWS RLX · 3 events in 1 county or zone
A wave of low pressure tracking close to the area on February 24th brought rain showers into southeast Ohio and northward. While the disturbance and its coinciding cold front departed the area on the 25th, flooding did not begin to take place until later that afternoon as local creeks and streams poured into the mainstem rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wave of low pressure tracking close to the area on February 24th brought rain showers into southeast Ohio and northward. While the disturbance and its coinciding cold front departed the area on the 25th, flooding did not begin to take place until later that afternoon as local creeks and streams poured into the mainstem rivers. River and stream gages along Duck Creek, the Little Muskingum River, and the Muskingum River noted these rises and did not observe a return to their banks until the early morning hours of the 26th. This mainly resulted in minor flooding of nearby fields as well as roads located close by to the gage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 25, 12:57 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 25, 12:57 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1257 PM EST Fri Feb 25 2022
.SYNOPSIS...
Showers taper off as a cold front exits east, except lingering
in the mountains. Mainly dry conditions are expected through
the weekend and into next week amid a few weak disturbances.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 1238 PM Friday...
Lingering low level moisture and very cold air aloft will allow
for flurries or freezing drizzle along the eastern mountains
through this evening. A broad surface high pressure builds
across the central plains, extending east across the OH Valley
and WV by Saturday morning. This feature will provide dry
weather with skies clearing by Saturday afternoon.
Tonight's temperatures will drop few degrees below freezing due to
cold air in place aloft as models showing H850 minus 10C contour
south of the area, and good radiational cooling conditions expected
tonight. Highs on Saturday will range from the low to mid 40s
lowlands, ranging into the low 30s northeast mountains.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1255 PM Friday...
Mainly dry on Sunday, however, a disturbance moving across the
south may produce some light snow across extreme southern zones
early Sunday, transitioning to light rain as day progresses.
Any impacts from snow should be minimal. Otherwise, Sunday
should be a relatively mild day, with highs generally in the 50s
across the lowlands.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1120 AM Friday...
Mainly dry weather to start the long term. A low pressure system
will move east across the Great lakes region on Tuesday. This
may yield some light rain and snow showers, mainly across
northern mountain zones. Another quick moving system is possible
late in the extended, with light precipitation.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1225 PM Friday...
The cold front exited east of the mountains this morning,
allowing some lingering moisture in the form of light rain or
drizzle behind it. Sub freezing temperatures aloft to minus 10C
will allow any lingering precipitation to transition into light
snow or freezing drizzle. These conditions, along with
persistent low stratus, will keep MVFR/IFR conditions through
most part of tonight.
Conditions will improve as a surface high pressure takes control Saturday
afternoon as the skies begin to clear some into Saturday night.
Gusty winds up to 20 knots will gradually subside this
afternoon and evening. Winds become light from the west
northwest tonight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: Timing of VIS changes due to snow may vary
from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY M M M H L H M M M M M H
EKN CONSISTENCY L L M H M H H M H L L H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SATURDAY...
No widespread IFR conditions expected at this time.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...ARJ/SL
NEAR TERM...ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...ARJ
Hazardous weather outlook, Feb 25, 5:52 AM EST, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
552 AM EST Fri Feb 25 2022
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-261100-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
552 AM EST Fri Feb 25 2022
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report any significant weather
from Thursday or Thursday night into early this morning, by calling
the toll-free spotter hotline, or by other methods detailed at
www.weather.gov/rlx/reports.
TRM
Flood, Washington
- When
- February 25, 1:00 PM EST to February 26, 4:55 AM EST
- Where
- Washington County, 0.81 mi ESE of Macksburg to 0.87 mi ESE of Macksburg
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- River/Stream Gage
- Coordinates
- 39.627, -81.455
In the early afternoon hours of February 25th, the West Fork of Duck Creek rose out of its 13 foot bankfull level, cresting at 13.55 feet just after midnight on the 26th, and returned to its banks a few hours later. Backwater from the creek resulted in minor flooding of nearby fields and campgrounds.
Flood, Washington
- When
- February 25, 2:35 PM EST to February 26, 2:48 AM EST
- Where
- Washington County, 0.24 mi SSW of Bloomfield to 0.51 mi SW of Bloomfield
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- River/Stream Gage
- Coordinates
- 39.567, -81.201
In Bloomfield, the Little Muskingum River rose out of its 16 foot bankfull level on the afternoon of February 25th. The river crested at 18.84 feet that evening then returned to its banks very early on the 26th. While out of its banks, the river spilled onto State Route 260 where it intersects with Route 26.
Flood, Washington
- When
- February 25, 3:10 PM EST to February 26, 2:12 AM EST
- Where
- Washington County, 0.4 mi NE of Beverly to 1.1 mi SSE of Beverly
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- River/Stream Gage
- Coordinates
- 39.554, -81.625
The Muskingum River in Beverly rose out of its 29 foot flood stage during the early evening hours of February 25th. The river crested at 29.8 feet a few hours later and returned to its banks just after midnight on the 26th. Fields and farmlands residing adjacent to the river observed minor flooding while the Muskingum River was out of its banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, February 25, 20223 deaths · 2 injured · 1 event
- Dense Fog in Georgia, February 25, 20222 deaths · 5 injured · 1 event
- Dense Fog in Florida, February 25, 202230 injured · 1 event
- Avalanche in Colorado, February 25, 20221 death · 2 injured · 1 event
- Winter Storm in Vermont, February 25, 20221 death · 16 events
- High Surf in Hawaii, February 25 to 27, 2022$115,000 · 12 events
- Winter Storm and Winter Weather in New York, February 25, 20221 injured · 27 events
- Heavy Snow in Massachusetts, February 25, 202218 events
- Winter Storm in New Hampshire, February 25, 202215 events
- Winter Storm in Maine, February 25, 202213 events
- Winter Storm in New York, February 25, 20229 events
- Heavy Snow in New York, February 25, 20226 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1001839, 1001697, 1001818.